Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Des Moines, IA

March 22, 2011Dallas County, Madison County, Polk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 22, 2011, 6:16 PM CDT for Dallas County, Madison County, Polk County, Iowa. It was in force for 44 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 6:16 PM CDT (23:16 UTC)
Expired
Mar 22, 2011, 7:00 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Dallas County, IA, Madison County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 6:19 PM CDTHAIL 1Earlham, IAQUARTER HAIL
Mar 22, 6:31 PM CDTHAIL 0.25Nne Waukee, IA
Mar 22, 6:36 PM CDTHAIL 0.75Waukee, IA
Mar 22, 6:36 PM CDTHAIL 13 W Waukee, IA
Mar 22, 6:44 PM CDTHAIL 0.882 Ene Waukee, IAAT 149TH ST AND HICKMAN ST.
Mar 22, 6:44 PM CDTHAIL 1Urbandale, IAAT 144TH ST AND AURORA AVE.
Mar 22, 6:47 PM CDTHAIL 0.5Clive, IALOCATED AT 128TH ST AND UNIVERSITY AVE.
Mar 22, 6:49 PM CDTHAIL 1West Des Moines, IA
Mar 22, 6:59 PM CDTHAIL 14 Wnw Ankeny Airport, IA
Mar 22, 7:01 PM CDTHAIL 0.25Des Moines, IADES MOINES AIRPORT
Mar 22, 7:01 PM CDTHAIL 1Urbandale, IAAT 67TH ST AND DOUGLAS AVE.
Mar 22, 7:06 PM CDTHAIL 1Johnston, IA
Mar 22, 7:07 PM CDTHAIL 0.755 Wnw Des Moines, IA
Mar 22, 7:07 PM CDTHAIL 1Dexter, IAQUARTER SIZED HAIL COVERING THE GROUND IN DEXTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 2:03 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 477 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
477 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS53 KDMX 222316
SVRDMX
IAC049-121-153-230000-
/O.NEW.KDMX.SV.W.0008.110322T2316Z-110323T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DALLAS COUNTY IN CENTRAL IOWA...
  NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...

* UNTIL 700 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EARLHAM...OR 27 MILES WEST OF DES MOINES...
  AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...DE SOTO...ADEL...WAUKEE...WEST DES MOINES...CLIVE...
  GRIMES...URBANDALE...WINDSOR HEIGHTS...JOHNSTON...POLK CITY...
  ANKENY...PLEASANT HILL...ALTOONA...BONDURANT...VAN METER...DES
  MOINES INT AIRPORT...SAYLORVILLE LAKE...SAYLORVILLE AND ANKENY
  AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 146.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 67 AND 102.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4153 9425 4155 9425 4186 9357 4186 9355
      4156 9335 4146 9420
TIME...MOT...LOC 2316Z 247DEG 48KT 4150 9409
WIND...HAIL <50MPH 1.75IN

$$

DONAVON
1 follow-up statement
067 
WWUS53 KDMX 222337
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT TUE MAR 22 2011

IAC121-222347-
/O.CAN.KDMX.SV.W.0008.000000T0000Z-110323T0000Z/
MADISON IA-
637 PM CDT TUE MAR 22 2011

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 99.

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON 
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4152 9403 4164 9406 4186 9357 4186 9355
      4156 9335
TIME...MOT...LOC 2337Z 245DEG 37KT 4160 9386

$$

IAC049-153-230000-
/O.CON.KDMX.SV.W.0008.000000T0000Z-110323T0000Z/
POLK IA-DALLAS IA-
637 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DALLAS AND POLK COUNTIES UNTIL 700 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WAUKEE...OR 15 MILES WEST OF DES MOINES...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  DES MOINES...WEST DES MOINES...CLIVE...GRIMES...URBANDALE...WINDSOR
  HEIGHTS...JOHNSTON...POLK CITY...ANKENY...PLEASANT HILL...
  BONDURANT...ALTOONA...SAYLORVILLE LAKE...SAYLORVILLE...ANKENY
  AIRPORT...ELKHART AND ALLEMAN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 145.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 70 AND 101.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4152 9403 4164 9406 4186 9357 4186 9355
      4156 9335
TIME...MOT...LOC 2337Z 245DEG 37KT 4160 9386
WIND...HAIL 60MPH 1.75IN

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 22, 3:30 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT TUE MAR 22 2011

.SHORT TERM /THIS AFTERNOON AND TONIGHT/... THREAT FOR SEVERE WX
CONTINUES FOR MID TO LATE AFTERNOON THROUGH THE EARLY EVENING
HOURS. UPPER LEVEL CLOSED LOW IS OVER WYOMING AND MONTANA THIS
AFTERNOON WITH A STRONG IMPULSE ROTATING THROUGH CNTRL
KANSAS/NEBRASKA AND TOWARDS IA ALONG STRONG SW FLOW. SFC LOW
PRESSURE IS CENTERED OVER EAST CNTRL NEBRASKA WITH WARM FRONT
EXTENDING THE SW THIRD OF IA AND A DRY LINE HAS REACHED CNTRL KS.
LARGE SCALE FEATURES ARE CONSISTENT WITH PAST LOW TOPPED SUPERCELL
OUTBREAKS THAT HAVE OCCURRED IN LATE MARCH THROUGH EARLY APRIL
ACROSS IOWA. CLOUD COVER ACROSS THE WARM SECTOR NOT MUCH OF A
CONCERN AT THE MOMENT WITH BKN MVFR CIGS COMMON 1 TO 3 HOURS PRIOR
SIGNIFICANT LOW TOPPED SUPERCELL EVENTS. OVERALL...WARM FRONT
SHOULD ADVANCE A LITTLE FARTHER NORTH. STORMS SHOULD INITIATE OVER
SOUTHEAST NEBRASKA BY MID THIS AFTERNOON THEN RAPIDLY ADVANCE
NORTHEAST INTO SW IA AND CNTRL IA BY LATE AFTERNOON AND EARLY
EVENING. 0-1KM EFFECTIVE SHEAR PROFILES OF 250-300 M2/S2 ARE
SIMILAR WITH IA LOW TOPPED TORNADIC EVENTS FROM 2004-2010 OF 340
M2/S2. PRIMARY QUESTION IS SFC DEWPOINTS WHICH ARE IN THE MID TO
UPPER 50S WITH NOTHING HIGHER TO ADVECT IN WITH THIS EVENT. THAT
SAID...IF SFC BASED CONVECTION DOES INITIATE...THE LOW LEVEL SHEAR
PROFILES WILL TAKE OVER AND SHOULD HAVE SEVERAL ROTATING STORMS
AND A FEW TORNADOES...POSSIBLY THAT COULD BECOME STRONG.
CONSIDERING THE STRONG LOW LEVEL SHEAR...TORNADIC THREAT WILL
CONTINUE AFTER SUNSET. THE ACTIVITY WILL BE MOSTLY OUT OF THE AREA
BY 04Z.

.LONG TERM...
FAIRLY ACTIVE PATTERN LOOKS TO CONTINUE THROUGH THE END OF THE
WORK WEEK AND INTO THE FIRST PART OF THE WEEKEND. MODELS ARE IN
DECENT AGREEMENT THROUGH FRIDAY...BEFORE VERY NOTICEABLE
DISCREPANCIES SHOW UP DURING THE WEEKEND INTO EARLY NEXT WEEK.
LEANED TOWARD A BLEND OF ECMWF/GFS DURING THE EXTENDED.

WEDNESDAY THROUGH FRIDAY...CURRENT SURFACE LOW PRESSURE WILL
QUICKLY PUSH OUT OF THE STATE BY WEDNESDAY MORNING...WITH
ANOTHER UPPER LOW PUSHING ACROSS SOUTHERN MN/NORTHERN IA DURING
THE DAY TOMORROW. HAVE CHANCES OF RAIN ACROSS NORTHERN IOWA THROUGH
MUCH OF THE DAY WEDNESDAY...BEFORE THE COLDER TEMPS FILTER INTO
THE STATE TOMORROW NIGHT WHERE SHOULD SEE A BETTER SHOT OF LIGHT
SNOW ACROSS NORTHERN IOWA. NOT ANTICIPATING MUCH SNOW ACCUMULATION
WITH THIS SYSTEM.

A SECOND SHORTWAVE COMBINED WITH SOME DECENT ISENTROPIC LIFT MOVES
INTO THE STATE EARLY FRIDAY. BEST MOISTURE AVAILABLE OVER SOUTHERN
IOWA WHERE HAVE THE HIGHEST POPS GOING DURING THE DAY FRIDAY.
BRIEF PERIOD OF LIGHT SNOW ACCUMULATION BUT WITH TEMPS WARMING
ABOVE FREEZING DURING THE DAY FRIDAY...NOT EXPECTING MUCH TO
REMAIN ON GROUND.

SATURDAY THROUGH TUESDAY...WENT A BIT DRIER SATURDAY AS ECMWF AND
EVEN GFS HAS BACKED OFF QUITE A BIT FROM PREVIOUS RUNS WRT TO QPF
SATURDAY NIGHT INTO SUNDAY. SOUNDINGS ARE DRY AND NOT MUCH LIFT AS
WELL DURING THE AFOREMENTIONED TIME FRAME...SO COMPLETELY TOOK OUT
POPS SATURDAY NIGHT INTO SUNDAY. NEXT SYSTEM LOOKS TO AFFECT THE
FORECAST AREA LATE MONDAY INTO TUESDAY. THE 12Z ECMWF IS MORE IN
LINE WITH THE 12Z GFS WHICH PLACES THE SURFACE LOW FURTHER SOUTH
INTO MISSOURI AND LOW CONFIDENCE AT THIS TIME WITH POPS GOING ON
TUESDAY.

&&

.AVIATION...22/18Z
SFC WARM FRONT OVER CNTRL IA WITH LIFR TO IFR CIGS AND GUSTY
EAST/SOUTHEAST WINDS WILL CONTINUE OVER THE NORTHERN SITES THROUGH
THE AFTERNOON HOURS. AREAS OF DRIZZLE LIKELY OVER THE NORTH THIS
AFTERNOON WITH SHOWERS DEVELOPING THIS AFTERNOON BEFORE A ROUND OF
THUNDERSTORMS PASSES THROUGH THIS EVENING. A MIX OF MVFR AND VFR
CIGS OVER SRN SITES. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
IN VICINITY OF KDSM AND KOTM. WINDS WILL SWITCH OVERNIGHT WITH SOME
VFR OVER THE SOUTH WHILE IFR TO MVFR CIGS LINGER ACROSS THE NORTH.
THE STRATUS WILL BEGIN TO SURGE SOUTH WEDNESDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...PODRAZIK
AVIATION...DONAVON
Hazardous weather outlook, Mar 22, 3:40 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE MAR 22 2011

IAZ004>007-015>017-023>028-232045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. A FEW
STORMS MAY BECOME SEVERE. THE PRIMARY THREAT IS HAIL UP TO THE
SIZE OF QUARTERS.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THROUGH THIS EVENING.

IAZ033>035-044>048-057>061-070>074-081>084-092>095-232045-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-
UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON THROUGH
EARLY EVENING. SEVERAL SEVERE STORMS ARE EXPECTED WITH A FEW
TORNADOES AND GOLF BALL SIZED HAIL POSSIBLE THROUGH 9 PM. A STRONG
TORNADO MAY OCCUR ALONG AND SOUTH OF INTERSTATE 80.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH 9 PM.

IAZ036>039-049-050-062-075-085-086-096-097-232045-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-MAHASKA-
MONROE-WAPELLO-APPANOOSE-DAVIS-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW
SEVERE STORMS WITH HALF DOLLAR SIZED HAIL AND AN ISOLATED TORNADO
ARE POSSIBLE.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

DONAVON

In the hours before

Local storm report, Mar 22, 5:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 S GRISWOLD            41.20N 95.14W
03/22/2011  E0.25 INCH       CASS               IA   TRAINED SPOTTER

&&

ZOGG
Local storm report, Mar 22, 5:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             4 NE GRISWOLD           41.27N 95.07W
03/22/2011  E0.25 INCH       CASS               IA   TRAINED SPOTTER

&&

ZOGG
Local storm report, Mar 22, 6:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             5 ESE GLIDDEN           42.04N 94.63W
03/22/2011  E0.25 INCH       GREENE             IA   TRAINED SPOTTER

&&

ZOGG
Local storm report, Mar 22, 6:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TORNADO          3 NW GREENFIELD         41.33N 94.50W
03/22/2011                   ADAIR              IA   FIRE DEPT/RESCUE

&&

ZOGG
Local storm report, Mar 22, 6:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             PRESCOTT                41.02N 94.61W
03/22/2011  E1.75 INCH       ADAMS              IA   FIRE DEPT/RESCUE

&&

ZOGG
Local storm report, Mar 22, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 S ORIENT              41.17N 94.42W
03/22/2011  E1.50 INCH       ADAIR              IA   TRAINED SPOTTER

&&

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:30 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
Mar 22, 10:52 AM CDTRiver Flood WarningDMXPalo Alto16 days
Mar 22, 10:52 AM CDTRiver Flood WarningDMXHumboldt25 days
Mar 22, 4:34 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright13 min
Mar 22, 4:55 PM CDTTornado WarningDMXCarroll, Crawford35 min
Mar 22, 5:02 PM CDTTornado WarningDMXAdair, Adams, Cass43 min
Mar 22, 5:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass, Guthrie23 min
Mar 22, 5:18 PM CDTTornado WarningDMXAudubon, Cass, Guthrie27 min
Mar 22, 5:27 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene33 min
Mar 22, 5:29 PM CDTTornado WarningDMXCrawford35 min
Mar 22, 5:43 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie15 min
Mar 22, 5:44 PM CDTTornado WarningDMXAdair, Madison46 min
Mar 22, 5:47 PM CDTTornado WarningDMXAdams, Ringgold, Taylor, Union43 min
Mar 22, 6:26 PM CDTTornado WarningDMXDallas, Madison, Polk, Warren49 min
Mar 22, 6:27 PM CDTTornado WarningDMXAdair, Clarke, Madison, Union, Warren39 min
Mar 22, 6:32 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Worth, Wright28 min
Mar 22, 6:45 PM CDTTornado WarningDMXClarke, Decatur, Ringgold30 min
Mar 22, 6:50 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison25 min
Mar 22, 6:57 PM CDTTornado WarningDMXAdair, Madison, Union33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.